I am a 53 yr old woman and I have had events happen in my life since childhood and even into adulthood that I have no recollection of. I have had this problem since I was in my late teen years. I started having migraines in my late teens and continued with them on a regular basis until my late 20's. Now I have them occasionally. I have never had a headache free day since my early twenties. I have always had problems since grade school with being able to retain info that I read or hear which has always impaired my learning capabilities. I have had problems with depression since my early thirties and currently am taking wellbutrin for that. I have the SAD condition also which gets worse every winter. Even though I am taking wellbutrin I still am depressed and have problems sleeping and concentrating on anything. My memory problems seem to be getting worse as time goes by. Sometimes I can't remember things that happened just a few months ago. I am concerned mainly with this and the possiblity that I may be prone to Alzeimers. I did have an Uncle that had it on my fathers side. My sleeping problems are getting worse. I usually sleep between 3 to 6 hrs per night and have problems going to sleep. I am taking Ambien, but usually only get 4 hours from that. Any insight into this would be greatly appreciated. Thank You
How are you feeling?
Diagnosis of Alzheimer's is based on clinical criteria including physical examination and definite history. You can continue with Wellbutrin and Ambien.
I think you can discuss with your PCP and neurologist regarding a drug called Aricept. This should be started only on prescription of your treating physician. It is used for treatment of Alzheimer’s, but is helpful for short term memory loss.
Aricept is a drug of choice to treat Alzheimer's, but its use is not restricted. It has been observed that Aricept improves cognition and function, which includes effects on memory and performing everyday tasks, hence it would have been prescribed.
The effect of memory is exerted through one such chemical called acetylcholine. This chemical helps carry messages from nerve cell to nerve cell in the brain. Memory is lost by disrupting these messages between cells.
It is thought that Aricept may help reduce the breakdown of this chemical.
Hope this helps.
I think your memory loss could be due to stress. Please relax...you need to sleep more. Please make sure that you get sufficient physical exercise during the day. Avoid caffeine near your bedtime. Do some breathing exercises to relax yourself and also if possible try to identify the trigger for your migraine. Good luck!
Hey, i was just trying to find information about whether there is a link between welbutrin and memory loss because ever since about a month after starting to take it i have had pretty moderate short term memory loss and im 25 years old. I guarantee that it is a huuge liklihood that that is what the problem is...every psychiatrist/doctor i have spoken to said they never heard of that being a side effect but i think it definitly could be!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.